Doctor insights on:
I am on imuran (azathioprine) and have developed itching all over (no rash). It has been about 6 months since my last liver enzyme testing. I have heard that itching can happen with liver issues. Should i be worried?
Most bumps and blotches on a newborn baby are harmless and clear up by themselves. By far the most common skin problem in infants is diaper rash. Diaper rash is an irritation of the skin caused by dampness, urine, or feces. Most babies who wear diapers will have some type of diaper rash. However, there are other skin disorders that can cause rashes. These are usually not serious unless ...Read more
Do I have to take imuran (azathioprine) if my only symptoms back muscle pain and rash on my face only ..
Depends: Imuran (azathioprine) is a powerful immunosuppressive medication and it is usually used for conditions In which your immune system may be attacking your body such as in lupus or rheumatoid arthritis. The goal is not just to treat your symptoms, but also hopefully to make your condition better. I would not hesitate to ask your doctor about this. ...Read more
I have generalized itching all over that comes and goes (no rash). I have been on azathioprine for years for crohn's. I have tried Benadryl (diphenhydramine) & lotion. Could the itching be related to the azathioprine?
Imuran (azathioprine): "Azathioprine (Imuran (azathioprine)) is a drug used to treat swelling and pain in arthritis. The most common diseases treated with Imuran (azathioprine) are dermatomyositis, systemic lupus erythematosus and vasculitis. It belongs to a class of medications called disease-modifying antirheumatic drugs (DMARDs) or immunosuppressants. This class of medicines can decrease joint damage and disability" ...Read more
Not usually: The immunosuppressive agent can cause toxicity to the liver but not usually the gallbladder. You should discuss with the doctor prescribing the medicine for you. ...Read more
It is dose dependent: The toxicity depends how much you are taking and how long.... . It also depends what other med you are on i.e. Med for gout.....if you are with antigout....bone marrow suppression can be a serious condition. .......infection,liver function alteration,cancer etc.....low dose should not be a problem and are given for many conditions and patient can be on for long time with regular follow ups ...Read more
Sometimes: Imuran (azathioprine) seems to be effective in a small subset of patients with Crohn's (likely fewer than 40%). At the moment it's difficult to predict who will respond in the long term. But as it can be safely used with monitoring, it's often worth trying. ...Read moreSee 1 more doctor answer